MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX15 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX15 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number 1CX*FX15E
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.6.- results = 3244 is based on the returned photograph of the actual device; 213 is based on the retention sample evaluated.D4: udi - not yet required for this product code/lot number combinaiton, however the di portion was provided.The actual device has not been returned to the manufacturing facility.However, a photograph of the involved device was returned for evaluation.Therefore, the investigation was based upon evaluation of user facility information, a photograph of the involved device and a retention sample of the involved product code/lot# combination.The returned photograph of the actual device revealed the adhesion of clots inside the oxygenator module and on the rib set inside the venous filter.Visual inspection of the retention sample revealed no defects.The retention sample was built into a circuit with tubes and bovine blood was circulated through it.The pressure drop was determined at each specified flow rate.The obtained values were verified to meet manufacturing specification.No obstruction was observed inside the oxygenator module.Bovine blood was then circulated for 6 hours and no obstruction was observed inside the oxygenator module.The bovine blood was rinsed out of the retention sample and was subjected to another visual inspection.No obstruction was observed inside the oxygenator module.The actual device has not been returned to the manufacturing facility for evaluation and the investigation is still on going.For this reason, evaluation code 11 was used in the conclusions section of h6.A follow up report will be submitted within 30 days of this report being sent.A review of the device history record and product release decision control sheet of the involved product/lot# combinations was conducted with no relevant findings.A search of the complaint file found no report with the presumed product code/lot# combinations.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.H3 other text : device not yet received.
 
Event or Problem Description
The user facility reported the oxygenator flow suddenly started dropping to where the customer could not get adequate flow.Follow up communication with the user facility confirmed the following information: the customer went on pump today and flow was fine; all blood gasses were fine and suddenly flow started dropping and the customer could not get adequate flow; flow dropped down to 2 lpm however all blood gas levels remained the same and in good parameters; the customer changed out the fx15r in 2-3 minutes with no major delay and the patient never lost oxygenation; svo2 got down to 66 but once changed out and back on the pump everything worked well as usual; the surgery was completed successfully; and there was no impact to the patient.
 
Additional Manufacturer Narrative
This report is being submitted to provide the device return date in device available for evaluation? & to provide the returned sample evaluation results.The actual device was returned to the manufacturing facility for evaluation.Visual inspection revealed that some clots had been formed inside the oxygenator module.The actual sample was rinsed and dried and then subjected to another visual inspection and revealed no defects.The actual sample was built into a circuit with tubes.Bovine blood was circulated in the circuit and the pressure drop was determined at each flow rate.The obtained values were confirmed to meet manufacturer specifications and no obstruction that could lead to an increase in the pressure was found.Bovine blood was circulated in the circuit for 6 hours.No obstruction was observed that could lead to an increase in the pressure.The actual sample was then rinsed out.Subsequent visual inspection confirmed no clot formation.There is no evidence that this event was related to a device defect or malfunction and the exact cause of the reported event cannot be definitively determined based on the investigation results.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
CAPIOX FX15 HOLLOW FIBER OXYGENATOR AF
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6108930
Report Number9681834-2016-00254
Device Sequence Number19001015
Product Code DTZ
UDI-Device Identifier04987350701183
UDI-Public04987350701183
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number1CX*FX15E
Device Lot Number160609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/17/2016
Supplement Report FDA Received Date12/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;